Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 111, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 3, 2008, 4:57 PM MDT for Cherry County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2008, 4:57 PM MDT (22:57 UTC)
- Expired
- Jun 3, 2008, 5:23 PM MDT
- In force
- 26 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Cherry County, NE
The radar
The North Platte radar (KLNX), 127 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -93 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 032257
SVRLBF
NEC031-032345-
/O.NEW.KLBF.SV.W.0111.080603T2257Z-080603T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
457 PM MDT TUE JUN 3 2008
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 545 PM MDT/645 PM CDT/
* AT 452 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ELI...OR 36 MILES EAST OF GORDON...AND MOVING SOUTHEAST AT 33 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES NORTHEAST OF MEDICINE LAKE BY 515 PM MDT...
SCHOOLHOUSE LAKE BY 530 PM MDT...
STEER CREEK CAMPGROUND BY 535 PM MDT...
LAT...LON 4299 10154 4300 10127 4273 10083 4263 10144
4299 10163 4300 10156 4300 10154
TIME...MOT...LOC 2257Z 310DEG 28KT 4289 10147
$$
GARNER2 follow-up statements
000
WWUS53 KLBF 032317
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
617 PM CDT TUE JUN 3 2008
NEC031-032345-
/O.CON.KLBF.SV.W.0111.000000T0000Z-080603T2345Z/
CHERRY NE-
517 PM MDT TUE JUN 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM
MDT/645 PM CDT/ FOR NORTH CENTRAL CHERRY COUNTY...
AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES NORTHEAST OF MEDICINE LAKE...OR 42 MILES WEST OF
VALENTINE...MOVING SOUTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SCHOOLHOUSE LAKE BY 535 PM MDT...
STEER CREEK CAMPGROUND BY 540 PM MDT...
LAT...LON 4289 10108 4273 10083 4263 10144 4282 10154
4291 10130
TIME...MOT...LOC 2317Z 315DEG 26KT 4279 10135
$$
GARNER000
WWUS53 KLBF 032323
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
624 PM CDT TUE JUN 3 2008
NEC031-032334-
/O.CAN.KLBF.SV.W.0111.000000T0000Z-080603T2345Z/
CHERRY NE-
524 PM MDT TUE JUN 3 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHERRY COUNTY IS
CANCELLED...
LAT...LON 4289 10108 4273 10083 4263 10144 4282 10154
4291 10130
TIME...MOT...LOC 2324Z 315DEG 26KT 4849 20378
$$
GARNERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:47 PM MDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 3, 2:47 PM MDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 347 PM CDT TUE JUN 3 2008 .DISCUSSION... TONIGHT THROUGH NOON WEDNESDAY... A DISTURBANCE WILL EXIT THE COLO ROCKIES THIS AFTN AND MOVE THROUGH PARTS OF WRN AND NCNTL NEB THIS EVENING AND OVERNIGHT. AN MCS IS SUGGESTED BY THE NGM...GFS AND NAM12 OVER PARTS OF SWRN AND NCNTL NEB. A SECOND MCS COULD DEVELOP OFF THE BLACK HILLS THIS EVENING AFFECTING NRN ZONES. THE MODELS SUGGEST A THIRD MCS MAY SPLIT OFF NORTHWARD FROM THE ONE MOVING THROUGH SWRN NEB AND CROSS CUSTER COUNTY AND ADJOINING AREAS TO THE NORTH. MOISTURE ADVECTION IS SOMEWHAT LIMITED SO THESE SYSTEMS WILL LIKELY BE OPERATING ON RESIDUAL MOISTURE SWEPT EAST FROM A WEAK COLD FRONT WHICH MOVED THROUGH THIS MORNING. THUS THE STAGE IS SET FOR A FAIRLY WIDESPREAD ROUND OF THUNDERSTORMS BUT FLOODING POTENTIAL IS SOMEWHAT LIMITED. THE FLASH FLOOD WATCH WILL CONTINUE TONIGHT ACROSS THE NORTHEASTERN ZONES WHERE 3 HOUR FLASH FLOOD GUIDANCE IS VERY LOW. ACROSS THE SOUTHWEST...HPC PROVIDED NO GUIDANCE ON THIS AREA ALTHOUGH THE NGM... GFS AND NAM12 SUGGESTED CLOSE TO AN INCH OF RAIN TONIGHT. THE 12Z ECMWF WAS SILENT ACROSS ALL OF WRN AND NCNTL NEB. THE 18Z NAM12 SUGGESTS THE NORTH AND SOUTH CONVECTIVE COMPLEXES WILL CONGEAL ACROSS CUSTER AND ADJOINING PARTS OF NCNTL NEB BETWEEN 06Z AND 12Z THIS EVENING. THIS IS VERY SIMILAR TO THE 12Z GFS. THE NAM12 PUTS DOWN 1 TO 2.5 INCHES OF RAINFALL FROM INTERSTATE 80 NORTHWARD TO THE SD BORDER TONIGHT. THE WRN 3/4 OF THE FCST IS OUTLOOKED FOR SEVERE WEATHER TONIGHT... THIS IS THE AREA WHICH COVERS ALL BUT THE NORTHEAST ZONES. LARGE HAIL AND ISOLATED TORNADOES ARE THE MAIN CONCERN. WINDS ALOFT REMAIN QUITE STRONG AND THE PARAMETERS FOR ISOLATED TORNADO DEVELOPMENT ARE MOST FAVORED ACROSS SWRN NEB AND DECREASE NORTH AND EAST TO NEB HIGHWAY 2. ARRIVAL TIMES FOR THE STORMS ARE 00Z FOR PERKINS AND CHASE COUNTIES...LINCOLN 03Z AND CUSTER COUNTY 06Z BASED ON A 25 MPH FORWARD MOTION OBSERVED IN THE COLO SYSTEM UNDERWAY THIS AFTN. CONVECTIVE INITIATION WITHIN THE FCST SEEMS UNLIKELY GIVEN THE LACK OF UA FORCING. ACROSS THE NORTH...MCS DEVELOPMENT AND PROPAGATION IS MORE UNCERTAIN AS THE FORCING IS WEAK. ALL OF THIS CONVECTION SHOULD EXIT THE FCST AREA BY AROUND NOON WEDNESDAY. WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... THE NAM12 AND GFS SUGGEST ANOTHER POWERFUL DISTURBANCE WILL EXIT THE CNTL ROCKIES AND TRAVERSE WRN NEB. THE NAM12 IS SPREADING THE THUNDERSTORMS FARTHER EAST INTO MUCH OF NCNTL NEB WHILE THE GFS HOLDS THE ACTIVITY MOSTLY WEST. THE GFS IS SIMILAR TO THE 12Z ECMWF. THUS IT IS QUITE LIKELY THE FLASH FLOOD WATCH FOR THE NORTHEASTERN CORNER OF THE FCST AREA WILL NEED TO BE REISSUED FOR WEDNESDAY NIGHT AND THURSDAY. THURSDAY AFTN THROUGH FRIDAY MORNING... THE LAST MAJOR SURGE OF ENERGY FROM THE WRN U.S LONG WAVE TROF WILL LIFT THROUGH THE CNTL PLAINS. THE 12Z ECMWF IS TRENDING DANGEROUSLY WESTWARD SUCH THAT THE SFC LOW AND ATTENDANT WARM FRONT WOULD LIFT THROUGH NCNTL NEB ALONG AND EAST OF HIGHWAY 83. IF THIS VERIFIES A TORNADO OUTBREAK COULD DEVELOP ACROSS THE AFOREMENTIONED AREA. THE NAM12 AND GFS ARE FARTHER EAST AND SPARE NCNTL NEB SUGGESTING THE TORNADOES WILL FORM ACROSS JUST ERN NEB. THIS IS CLOSE TO THE SPC DAY 3 OUTLOOK WHICH CALLS FOR A MAJOR SEVERE WEATHER EVENT FROM ROUGHLY EAST OF A LINE FROM GRAND ISLAND TO SIOUX CITY WITH LESSER RISK OF SEVERE WEATHER TO THE WEST AND NORTH. FLOODING CONCERNS ARE EXPECTED TO GRADUALLY INCREASE TONIGHT THROUGH THURSDAY NIGHT AS ALL GUIDANCE INDICATES CHANCE TO LIKELY POPS THROUGHOUT THIS TIME FRAME AND MODEL QPF TOTALS GENERALLY RANGE FROM 1 TO 2 INCHES SOUTH AND 2 OT 3 INCHES NORTH. FRIDAY AND SATURDAY...BOTH THE ECMWF AND GFS SETTLE DOWN AND DEVELOP A WARMING TREND. BOTH MODELS ARE CONSISTENT DROPPING A COLD FRONT THROUGH SOMETIME LATE SATURDAY. THIS FRONT IS EXPECTED TO HANG UP OVER KANSAS AND BECOME ORIENTED MORE OR LESS PARALLEL TO THE H5 FLOW SW TO NE ACROSS WRN KS AND ERN NEB. THE ECMWF SUGGESTS SIGNIFICANT RAINFALL WILL REDEVELOP SUNDAY NIGHT AS A DEEPENING WRN U.S. TROF DEVELOPS AND ENERGY EJECTS NORTHEASTWARD FROM THE SYSTEM. THE GFS IS DRIER AND NOT NEARLY AS AMPLIFIED. THE HPC FCST IS FOR CHC/SLGHT CHC POPS SATURDAY NIGHT THROUGH MONDAY MORNING. THE TEMPERATURE FCST FOR SATURDAY LOOKS REASONABLE WITH 80S FOR HIGHS. 70S TO NEAR 80 IS FCST FOR SUNDAY AND MONDAY. LATER FCSTS MAY NEED TO ADJUST THESE HIGHS DOWN SLIGHTLY TO ACCOMMODATE INCREASED CLOUDINESS AND RAINFALL. TUESDAY...TEMPERATURES REBOUND INTO THE 80S. WINDS ALOFT ARE EXPECTED TO REMAIN QUITE STRONG BUT NO SIGNIFICANT DISTURBANCES ARE ANTICIPATED AT THIS TIME SO THE FCST IS DRY. && .AVIATION... WEAK HIGH PRESSURE RESIDES ACROSS WESTERN NEBRASKA...WHICH WILL FAVOR LIGHT AND VARIABLE WINDS AT KLBF/KVTN THROUGH TUESDAY AFTERNOON. THE ATMOSPHERE IS EXPECTED TO DESTABILIZE OVER THE HIGH PLAINS BY MID AFTERNOON...RESULTING IN SHOWER AND THUNDERSTORM DEVELOPMENT. ALTHOUGH THERE IS A SLIGHT CHANCE OF A STORM AFFECTING THE KLBF TAF SITE DURING THE LATE AFTERNOON...THE MORE LIKELY SCENARIO IS FOR THUNDERSTORM ACTIVITY TO BECOME MORE WIDESPREAD DURING THE OVERNIGHT HOURS AS LOW LVL WARM AIR ADVECTION INCREASES. THESE STORM ARE THEN EXPECTED TO AFFECT BOTH KLBF AND KVTN AFTER 04Z...POSSIBLY PERSISTING AFTER SUNRISE WEDNESDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TONIGHT THROUGH EARLY WEDNESDAY AFTERNOON ZONES 006-007-009-010-029. && CDC/JG
Hazardous weather outlook, Jun 3, 3:12 PM MDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 412 PM CDT TUE JUN 3 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-042115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 412 PM CDT TUE JUN 3 2008 /312 PM MDT TUE JUN 3 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. THE STRONGEST ACTIVITY WILL INITIALLY DEVELOP WEST OF HIGHWAY 61 AS STORMS SPREAD EAST OUT OF NORTHEAST COLORADO AND THE NEBRASKA PANHANDLE. THESE STORMS ARE THEN EXPECTED TO EXPAND IN COVERAGE AS THEY ENTER WESTERN NEBRASKA. ADDITIONAL...MORE ISOLATED ACTIVITY...MAY MOVE SOUTHEAST OUT OF SOUTH DAKOTA AND INTO NORTH CENTRAL NEBRASKA. THE COMBINATION OF MODERATE INSTABILITY AND VERTICAL WIND SHEAR WILL FAVOR THE DEVELOPMENT OF STRONG MULTICELLS AS WELL AS A FEW SUPERCELLS...CAPABLE OF PRODUCING LARGE HAIL. IN ADDITION TO THE SEVERE WEATHER THREAT...HEAVY RAIN IS POSSIBLE OVERNIGHT...AND MAY LEAD TO FLASH FLOODING...PARTICULARLY IN NORTH CENTRAL AND NORTHEASTERN NEBRASKA DUE TO SATURATED GROUND CONDITIONS. A FLASH FLOOD WATCH IS IN EFFECT EAST OF A LINE FROM SPRINGVIEW...TO AMELIA...TO BARTLETT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE THREAT FOR SEVERE THUNDERSTORMS CONTINUES ON WEDNESDAY ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. AN AREA OF LOW PRESSURE IS EXPECTED TO MATERIALIZE OVER EASTERN COLORADO AND WESTERN KANSAS DURING WEDNESDAY AFTERNOON. NORTH OF THE LOW...SURFACE WINDS WILL BE EASTERLY ACROSS MOST OF WESTERN NEBRASKA...WHICH WILL DRAW A MOIST LOW LEVEL AIRMASS WEST INTO THE REGION. AS A POTENT UPPER LEVEL DISTURBANCE EJECTS EAST ACROSS THE CENTRAL UNITED STATES...THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP ACROSS MUCH OF THE PLAINS. UNCERTAINTY EXISTS REGARDING HOW MUCH SURFACE HEATING WILL OCCUR...WHICH WILL IMPACT THE TORNADO THREAT...BUT THE PRESENCE OF STRONG VERTICAL WIND SHEAR WILL FAVOR THE DEVELOPMENT OF SUPERCELLS PRODUCING LARGE HAIL AND DAMAGING WINDS. ON THURSDAY...SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE EAST OF A BARTLETT TO HAYES CENTER LINE. ALTHOUGH THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT AND SUNDAY...SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE GARNER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:58 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
| Jun 2, 9:44 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| Jun 3, 12:57 AM MDT | Severe Thunderstorm Warning | LBF | Frontier | 48 min |
| Jun 3, 3:02 AM MDT | Flash Flood Watch | LBF | Boyd, Holt, Keya Paha, Rock, Wheeler | 23 hr |
| Jun 3, 4:19 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 41 min |
| Jun 3, 5:44 PM MDT | Severe Thunderstorm Warning | LBF | Grant, Hooker | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.